Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 151, NWS Jackson, KY

November 5, 2007Fleming County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Nov 5, 2007, 3:59 PM EST for Fleming County, Kentucky. It was in force for 31 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 5, 2007, 3:59 PM EST (20:59 UTC)
Expired
Nov 5, 2007, 4:30 PM EST
In force
31 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon

County Fleming County, KY

The radar

The Jackson,KY radar (KJKL), 99 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 5, 4:05 PM ESTHAIL 0.755 Nnw Cowan, KYPENNY SIZE HAIL REPORTED
Nov 5, 4:23 PM ESTTSTM WND DMGMount Carmel, KY*** 2 INJ *** 2 PEOPLE WERE INJURED WHEN THEY WERE BLOWN OFF SCAFFOLDING DURING A SEVERE THUNDERSTORM. EXTENT OF INJURIES UNKNOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.0 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 196 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2539 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
196 m²/s²
0-3 km storm-relative helicity
348 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KJKL 052059
SVRJKL
KYC069-052130-
/O.NEW.KJKL.SV.W.0151.071105T2059Z-071105T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
359 PM EST MON NOV 5 2007

THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FLEMING COUNTY IN EAST CENTRAL KENTUCKY

* UNTIL 430 PM EST

* AT 355 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES WEST OF COWAN...OR 13 MILES EAST OF CYNTHIANA...AND MOVING
  EAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COWAN BY 405 PM EST...
  NEPTON...ELIZAVILLE...CRAINTOWN AND PECKS RIDGE BY 410 PM EST...
  FLEMINGSBURG...DALESBURG AND POPLAR PLAINS BY 415 PM EST...
  FOXPORT AND PLEASUREVILLE BY 420 PM EST...

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3850 8395 3847 8386 3854 8365 3849 8357
      3844 8357 3840 8345 3838 8347 3836 8346
      3836 8349 3834 8351 3834 8390 3846 8399
TIME...MOT...LOC 2059Z 269DEG 51KT 3844 8399

$$

GEOGERIAN
2 follow-up statements
000 
WWUS53 KJKL 052112
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
411 PM EST MON NOV 5 2007

KYC069-052130-
/O.CON.KJKL.SV.W.0151.000000T0000Z-071105T2130Z/
FLEMING KY-
411 PM EST MON NOV 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EST
FOR NORTHERN FLEMING COUNTY...

AT 409 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO NICKEL 
SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 
NEAR ELIZAVILLE...OR ABOUT NEAR FLEMINGSBURG...MOVING EAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WALLINGFORD...FOXPORT...PLEASUREVILLE AND MOUNT CARMEL BY 420 PM
  EST...
  MUSES MILLS BY 425 PM EST...

TO REPORT TORNADOES...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3850 8395 3847 8386 3854 8365 3849 8357
      3844 8357 3840 8345 3838 8347 3836 8346
      3836 8349 3834 8351 3834 8390 3846 8399
TIME...MOT...LOC 2111Z 269DEG 51KT 3842 8378

$$

GEOGERIAN
000 
WWUS53 KJKL 052131
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
431 PM EST MON NOV 5 2007

KYC069-052141-
/O.EXP.KJKL.SV.W.0151.000000T0000Z-071105T2130Z/
FLEMING KY-
431 PM EST MON NOV 5 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FLEMING COUNTY
EXPIRED AT 430 PM EST...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS.
HOWEVER...THE STORM REMAINS STRONG ENOUGH TO PRODUCE FREQUENT
LIGHTNING...SMALL HAIL AND GUSTY WINDS TO 40 MPH.

TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3850 8395 3847 8386 3854 8365 3849 8357
      3844 8357 3840 8345 3838 8347 3836 8346
      3836 8349 3834 8351 3834 8390 3846 8399
TIME...MOT...LOC 2112Z 269DEG 51KT 3835 8376

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 3:43 PM EST, 16 minutes earlier.

Area forecast discussion, Nov 5, 3:43 PM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
343 PM EST MON NOV 5 2007

.SHORT TERM.../TONIGHT THROUGH WEDNESDAY NIGHT/...UPDATED

VIGOROUS UPPER TROUGH IS MOVING INTO THE WESTERN GREAT LAKES WITH A
SFC LOW OVER WESTERN ONTARIO. A TRAILING COLD FRONT EXTENDED DOWN
INTO THE OHIO VALLEY. PLENTY OF CONVECTION HAS DEVELOPED AHEAD OF THE
FRONT AS LOW LEVEL MOISTURE HAS BEEN TRANSPORTED NORTH AND PLENTY OF
DYNAMICS TO WORK WITH. THE WBZ LEVELS ARE ON THE LOW SIDE SO SOME
SMALL HAIL HAS BEEN REPORTED WITH THE STRONGEST STORMS. DEWPOINTS
HAVE INCREASED DRAMATICALLY THROUGH THE DAY...WITH LOW TO MID 50S IN
THE WESTERN PART OF THE CWA AND MID 40S IN ALL BUT THE HIGHEST
ELEVATIONS. WINDS ALSO REMAIN GUSTY THIS AFTERNOON.

THE SW/V MOVING THROUGH THE LAKES WILL HELP TO DEEPEN THE MEAN
EASTERN CONUS TROUGH. THE TROUGH WILL REMAIN IN PLACE THROUGH THE
PERIOD...THOUGH HEIGHTS WILL RISE AND 8H TEMPS WILL BEGIN TO MODERATE
BY THE END OF THE PERIOD. THE TROUGH AND SFC LOWS ARE EXPECTED TO
REACH WESTERN QUEBEC/ST LAWRENCE VALLEY BY TUE EVENING AND CANADIAN
MARITIMES BY WED EVENING. THIS WILL PUT THE FRONT SWEEPING ACROSS THE
CWA THIS EVENING...GENERALLY BETWEEN 7 AND 11 PM...WITH A BAND OF
SHRA/ISOLATED TSRA. WINDS ALOFT REMAIN STRONG (40 TO 50KTS AROUND 850
MB) AND ANY CELLS COULD MIX DOWN THIS HIGHER MOMENTUM IN THE FORM OF
GUSTY WINDS. INSTABILITY IS RATHER LIMITED AND LINE WILL BE MOVING
INTO THE REGION AFTER PEAK DAYTIME HEATING...SO NOTHING OTHER THAN
ISOLATED SEVERE GUSTS SHOULD OCCUR. THERE IS ALSO THE POSSIBLY OF SOME
SMALL HAIL CANNOT BE RULED OUT EARLY AS WELL BASED ON UPSTREAM
REPORTS AND RELATIVELY LOW WBZ THIS EVENING. THE SHOWER CHANCES WILL
END QUICKLY AS THE DEEP MOISTURE EXITS WITH THE FRONT BY 6 TO 7Z. OTHERWISE...
THE COLDEST AIRMASS SO FAR THIS SEASON WILL BEGIN TO FLOW INTO THE
AREA BEHIND THE FRONT. 850 MB TEMPS SHOULD BE SEVERAL DEGREES BELOW
0C BY 12Z.

SFC HIGH PRESSURE WILL BUILD INTO THE AREA BEHIND THIS BOUNDARY AND
SETTLE INTO THE TN VALLEY AT THE END OF THE PERIOD...SO DRY WEATHER
IS EXPECTED BEHIND THE BOUNDARY. 850 MB TEMPS AROUND -5C OR LOWER
WILL LEAD TO MAX T HOLDING IN THE 40S IN ALL OR NEARLY ALL LOCATIONS.
DAYTIME HIGHS SHOULD NOT GET ABOVE 40 DEGREES ON BLACK MOUNTAIN. SOME
SHALLOW CU SHOULD OCCUR TOMORROW AS ANOTHER DISTURBANCE ROTATES INTO
THE OH VALLEY AROUND THE UPPER TROUGH IN THE GREAT LAKES FURTHER
STEEPENING LAPSE RATES AND BRINGING IN A LITTLE BIT MORE 850 MB
MOISTURE. 850 MB TEMPS REMAIN COLD INTO WED SO MAX T SHOULD AGAIN NOT
GET OUT OF THE 40S IN ALL BUT AREAS NEAR LK CUMBERLAND WITH SOME MORE
DIURNAL CU.

.LONG TERM.../THURSDAY THROUGH MONDAY/...UPDATED

BROAD EASTERN TROUGH WITH STRONG NORTHWESTERLY H5 FLOW WILL BE
PRESENT AT THE START OF THE PERIOD. A COOL AIRMASS WITH TEMPERATURES
BELOW NORMAL WILL AFFECT SENSIBLE WEATHER...HOWEVER VERY LOW
PRECIPITATION CHANCES WILL EXIST. THE FOCUS WILL QUICKLY SHIFT TO A
CLIPPER SYSTEM DIGGING SOUTH FROM THE GREAT LAKES REGION. MODELS
AGREE ON THE CLIPPER AFFECTING NORTHERN AND EASTERN PART OF THE CWA.
12Z GFS HAS NOW COME MORE INTO LINE W/ ECMWF ON EASTERN
SOLUTION...SO CONTINUED TO LEAVE POPS OUT EXCEPT FOR SLIGHT CHANCE IN
THE THE NORTH AND EASTERN PART OF THE CWA. THE WEEKEND WILL STAY DRY
WITH TEMPERATURES MODERATING MORE TOWARD NORMAL. LATE IN THE FORECAST
PERIOD...A STRONG SHORTWAVE TROUGH WILL DIG INTO THE CENTRAL PLAINS.
PREVIOUS MODEL RUNS HAD THIS SYSTEM MOVING INTO THE OHIO VALLEY MUCH
QUICKER....HOWEVER LATEST RUNS HAVE SLOWED THE SYSTEM DOWN
CONSIDERABLY. ONLY EXPECTING INCREASING CLOUDINESS AND MOISTURE
ADVECTION AHEAD OF THIS SYSTEM ON MONDAY. REDUCED POPS BELOW SLIGHT
CHANCE DUE TO LATEST MODEL TIMING TRENDS.

&&

.AVIATION.../18Z TO 18Z/

VFR CONDITIONS WILL PREVAIL AT THE START OF THE FORECAST PERIOD...
HOWEVER APPROACHING SFC FRONT WILL BRING INCREASING CLOUDS...LOWER
CEILINGS...AND THUNDERSHOWERS TO THE AREA. WENT WITH VCTS AT KSME
AND KLOZ FOR THE START OF THE PERIOD AS ONGOING ELEVATED CONVECTION
WILL BE ENTERING THE WESTERN PART OF THE CWA IN THE NEXT HOUR. WENT
TO MVFR CONDITIONS FOR VISIBILITY AND CEILINGS FOR A FEW HOURS AFTER
7 PM. VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES AFTER 2 AM AS
FRONT PASSES AND CEILINGS AND VISIBLITY IMPROVE. GUSTY SOUTHWEST
WINDS AT THE START OF THE FOREACAST PERIOD WILL REMAIN UNTIL AFTER
FRONTAL PASSAGE AROUND 2 AM...THEN EXPECT WINDS TO SUBSIDE AND VEER
TO NORTHWESTERLY AFTER FRONTAL PASSAGE.

&&

.FIRE WEATHER.../TODAY THROUGH WEDNESDAY/

PLACEMENT AND STRENGTH OF SURFACE FEATURES IS CLIMATOLOGICALLY
FAVORABLE FOR A CRITICAL FIRE WEATHER DAY OVER THE AREA AND THE DRY
AIRMASS IN PLACE IS CONTINUES TO BE A LITTLE SLOWER TO MOISTEN THAN
GUIDANCE WOULD INDICATE. SHRA/TSRA TO THE WEST AND CLOUDS MOVING IN
SEEM TO INDICATE THIS POTENTIAL IS LESSENING...BUT IT IS STILL A
TOUGH CALL. RH HAS ALREADY FALLEN TO NEAR CRITICAL LEVELS AT
LOZ...BUT RH IS MUCH BETTER TO THE WEST AND WINDS SHOULD CONTINUE TO
BECOME MORE WESTERLY AND ADVECT IN MORE MOISTURE. WINDS HAVE YET TO
INCREASE IN THE EAST...BUT SHOULD OVER THE NEXT 1 TO 2 HOURS. AT THIS
TIME...EXPECT A PERIOD OF NEAR CRITICAL CONDITIONS DURING THE EARLY
AFTERNOON HOURS OVER SOUTHEAST KENTUCKY AS WINDS INCREASE AHEAD OF
THE APPROACHING COLD FRONT AND HUMIDITY VALUES LOWER INTO THE 25 TO
30 PERCENT RANGE. WILL HAVE TO CONTINUE TO WATCH THIS CLOSELY HOWEVER
AS THERE REMAINS A POSSIBILITY THAT HUMIDITY WILL DROP LOWER THAN
FORECAST IF CLOUD COVER IS SLOWER TO INCREASE AND THE AIRMASS WARMS
AND MIXES MORE THAN CURRENTLY ANTICIPATED.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...JP
LONG TERM...SCHOETTMER
AVIATION...SCHOETTMER
Hazardous weather outlook, Nov 5, 4:10 AM EST, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
410 AM EST MON NOV 5 2007

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-061100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
410 AM EST MON NOV 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE OUTLOOK AREA BY
LATE IN THE AFTERNOON AND DURING THE EARLY EVENING HOURS AS A STRONG
COLD FRONT MOVES ACROSS THE AREA. SOME OF THESE STORMS MAY CONTAIN
STRONG WINDS. EVEN OUTSIDE OF ANY THUNDERSTORMS...WINDS WILL GUST UP
TO 30 MPH AT TIMES TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

ABE

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 4:52 PM ESTSevere Thunderstorm WarningJKLBath, Montgomery38 min
Nov 5, 5:09 PM ESTTornado WarningJKLBath21 min
Nov 5, 5:24 PM ESTSevere Thunderstorm WarningJKLRowan25 min
Nov 5, 5:36 PM ESTTornado WarningJKLMorgan, Rowan24 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.